Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 1, NWS Raleigh, NC

February 25, 2017Granville County, Person County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Feb 25, 2017, 2:49 PM EST for Granville County, Person County, North Carolina. It was in force for 41 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 25, 2017, 2:49 PM EST (19:49 UTC)
Expired
Feb 25, 2017, 3:30 PM EST
In force
41 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Granville County, NC, Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 91 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 2:58 PM ESTTSTM WND DMG4 Wsw Roxboro, NCTREES DOWN ON LEASBURG ROAD
Feb 25, 2:58 PM ESTTSTM WND DMG4 Wsw Roxboro, NCTREES DOWN ON LEASBURG ROAD.
Feb 25, 3:00 PM ESTTSTM WND DMG3 W Roxboro, NCTREES AND POWERLINES DOWN ON FLEM-CLAYTON ROAD AND LONGSTORE ROAD.
Feb 25, 3:00 PM ESTTSTM WND DMG4 W Roxboro, NCTREES AND POWERLINES DOWN ON FLEM-CLAYTON ROAD AND LONGSTORE ROAD
Feb 25, 3:00 PM ESTHAIL 0.884 N Roxboro, NCREPORTED AT 260 CLUB HOUSE RD, ROXBORO, NC 27574.
Feb 25, 3:04 PM ESTHAIL 0.753 Nne Roxboro, NCREPORTED AT 4324 BOSTON RD, ROXBORO, NC 27573.
Feb 25, 3:06 PM ESTTSTM WND DMG3 Ssw Bethel Hill, NCTREES DOWN ON MILL CREEK ROAD
Feb 25, 3:06 PM ESTTSTM WND DMG3 Ssw Bethel Hill, NCTREES DOWN ON MILL CREEK ROAD.
Feb 25, 3:06 PM ESTTSTM WND DMG4 Ne Roxboro, NCTREES DOWN ON HALIFAX ROAD
Feb 25, 3:06 PM ESTTSTM WND DMG4 Ne Roxboro, NCTREES DOWN ON HALIFAX ROAD.
Feb 25, 3:11 PM ESTHAIL 0.752 Se Bethel Hill, NCREPORTED AT 8731 VIRGILINA RD, ROXBORO, NC 27574.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2017-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2017-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

457 
WUUS52 KRAH 251949
SVRRAH
NCC077-145-252030-
/O.NEW.KRAH.SV.W.0001.170225T1949Z-170225T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service RALEIGH NC
249 PM EST SAT FEB 25 2017

The National Weather Service in RALEIGH has issued a

* Severe Thunderstorm Warning for...
  Person County in central North Carolina...
  Northern Granville County in central North Carolina...

* Until 330 PM EST

* At 249 PM EST, a severe thunderstorm was located near Roxboro,
  moving east at 55 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Roxboro, Concord, Stovall, Bethel Hill, Bushy Fork, Hyco Lake, Mayo
  Reservoir, Hyco Marina, Surl and John H Kerr Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

If on or near Hyco lake, get away from the water and move indoors or 
inside a vehicle. Remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

&&

LAT...LON 3654 7850 3646 7851 3635 7851 3628 7915
      3649 7914 3654 7885
TIME...MOT...LOC 1949Z 252DEG 47KT 3639 7905 

HAIL...<.75IN
WIND...60MPH
 
$$

VINCENT
6 follow-up statements
975 
WWUS52 KRAH 251955
SVSRAH

Severe Weather Statement
National Weather Service RALEIGH NC
255 PM EST SAT FEB 25 2017

NCC077-145-252030-
/O.CON.KRAH.SV.W.0001.000000T0000Z-170225T2030Z/
Person NC-Granville NC-
255 PM EST SAT FEB 25 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EST
FOR PERSON AND NORTHERN GRANVILLE COUNTIES...

At 252 PM EST, a severe thunderstorm was located over Roxboro, moving
east at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect wind damage to roofs, siding, and trees. Quarter 
         size hail may result in minor vehicle damage. 

Locations impacted include...
Roxboro, Concord, Stovall, Bethel Hill, Bushy Fork, Hyco Lake, Mayo
Reservoir, Hyco Marina, Surl and John H Kerr Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Frequent cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

If on or near Hyco Lake, get away from the water and move indoors or 
inside a vehicle. Remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

&&

LAT...LON 3654 7850 3646 7851 3635 7851 3628 7915
      3649 7914 3654 7885
TIME...MOT...LOC 1952Z 251DEG 49KT 3641 7902 

HAIL...1.00IN
WIND...60MPH
 
$$

VINCENT
880 
WWUS52 KRAH 252002
SVSRAH

Severe Weather Statement
National Weather Service RALEIGH NC
302 PM EST SAT FEB 25 2017

NCC077-145-252030-
/O.CON.KRAH.SV.W.0001.000000T0000Z-170225T2030Z/
Person NC-Granville NC-
302 PM EST SAT FEB 25 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EST
FOR CENTRAL PERSON AND NORTHERN GRANVILLE COUNTIES...

At 300 PM EST, a severe thunderstorm was located near Roxboro, moving
east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect wind damage to roofs, siding, and trees. Quarter 
         size hail may result in minor vehicle damage.

Locations impacted include...
Roxboro, Concord, Stovall, Bethel Hill, Mayo Reservoir, Hyco Lake and
John H Kerr Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage 
mobile homes and other buildings. Seek shelter in a sturdy structure 
until the storm has passed. Move to an interior room on the lowest 
floor and stay away from windows. Flying debris generated by 
damaging winds can be deadly.

If on or near Hyco Lake, get away from the water and move indoors or 
inside a vehicle. Remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

&&

LAT...LON 3654 7850 3646 7851 3635 7851 3633 7898
      3632 7907 3650 7907 3654 7885
TIME...MOT...LOC 2000Z 256DEG 45KT 3644 7892 

HAIL...1.00IN
WIND...60MPH
 
$$

VINCENT
482 
WWUS52 KRAH 252007
SVSRAH

Severe Weather Statement
National Weather Service RALEIGH NC
307 PM EST SAT FEB 25 2017

NCC077-145-252030-
/O.CON.KRAH.SV.W.0001.000000T0000Z-170225T2030Z/
Person NC-Granville NC-
307 PM EST SAT FEB 25 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EST
FOR NORTHEASTERN PERSON AND NORTHERN GRANVILLE COUNTIES...

At 306 PM EST, a severe thunderstorm was located 6 miles southwest of
Virgilina, moving east at 45 mph.

HAZARD...60 mph wind gusts and dime to penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect wind damage to roofs, siding, and trees. 

Locations impacted include...
Roxboro, Stovall, Bethel Hill, Mayo Reservoir and John H Kerr
Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage 
mobile homes and other buildings. Seek shelter in a sturdy structure 
until the storm has passed. Move to an interior room on the lowest 
floor and stay away from windows. Flying debris generated by 
damaging winds can be deadly.

&&

LAT...LON 3654 7850 3646 7851 3637 7851 3638 7875
      3638 7888 3639 7901 3651 7901 3654 7885
TIME...MOT...LOC 2006Z 254DEG 40KT 3646 7884 

HAIL...0.75IN
WIND...60MPH
 
$$

VINCENT
547 
WWUS52 KRAH 252015
SVSRAH

Severe Weather Statement
National Weather Service RALEIGH NC
315 PM EST SAT FEB 25 2017

NCC077-145-252030-
/O.CON.KRAH.SV.W.0001.000000T0000Z-170225T2030Z/
Person NC-Granville NC-
315 PM EST SAT FEB 25 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EST
FOR NORTHEASTERN PERSON AND NORTHERN GRANVILLE COUNTIES...

At 314 PM EST, a severe thunderstorm was located near Virgilina,
moving east at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect wind damage to roofs, siding, and trees. 

Locations impacted include...
Stovall, Bethel Hill, Mayo Reservoir and John H Kerr Reservoir. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage 
mobile homes and other buildings. Seek shelter in a sturdy structure 
until the storm has passed. Move to an interior room on the lowest 
floor and stay away from windows. Flying debris generated by 
damaging winds can be deadly.
&&

LAT...LON 3654 7850 3648 7851 3641 7851 3640 7871
      3640 7884 3643 7889 3653 7892 3654 7885
TIME...MOT...LOC 2014Z 253DEG 46KT 3650 7872 

HAIL...<.75IN
WIND...60MPH
 
$$

VINCENT
665 
WWUS52 KRAH 252020
SVSRAH

Severe Weather Statement
National Weather Service RALEIGH NC
320 PM EST SAT FEB 25 2017

NCC145-252029-
/O.CAN.KRAH.SV.W.0001.000000T0000Z-170225T2030Z/
Person NC-
320 PM EST SAT FEB 25 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PERSON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved east 
into Granville county, therefore the warning for Person county has 
been cancelled.

LAT...LON 3654 7850 3644 7851 3642 7880 3645 7880
      3654 7879
TIME...MOT...LOC 2019Z 253DEG 44KT 3652 7864 

$$

NCC077-252030-
/O.CON.KRAH.SV.W.0001.000000T0000Z-170225T2030Z/
Granville NC-
320 PM EST SAT FEB 25 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EST
FOR NORTHERN GRANVILLE COUNTY...

At 319 PM EST, a severe thunderstorm was located 7 miles southeast of
Hitesburg, or 8 miles east of Virgilina, moving east at 50 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect wind damage to roofs, siding, and trees. 

Locations impacted include...
Stovall and John H Kerr Reservoir. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage 
mobile homes and other buildings. Seek shelter in a sturdy structure 
until the storm has passed. Move to an interior room on the lowest 
floor and stay away from windows. Flying debris generated by 
damaging winds can be deadly.

&&

LAT...LON 3654 7850 3644 7851 3642 7880 3645 7880
      3654 7879
TIME...MOT...LOC 2019Z 253DEG 44KT 3652 7864 

HAIL...<.75IN
WIND...60MPH
 
$$

VINCENT
337 
WWUS52 KRAH 252027
SVSRAH

Severe Weather Statement
National Weather Service RALEIGH NC
327 PM EST SAT FEB 25 2017

NCC077-252034-
/O.EXP.KRAH.SV.W.0001.000000T0000Z-170225T2030Z/
Granville NC-
327 PM EST SAT FEB 25 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRANVILLE COUNTY WILL
EXPIRE AT 330 PM EST...
        
The storm which prompted the warning has weakened and will soon move 
northeast across the Virginia border. As a result, the warning for 
Granville county will be allowed to expire at 330 pm EST.

LAT...LON 3654 7850 3644 7851 3642 7880 3645 7880
      3654 7879
TIME...MOT...LOC 2024Z 255DEG 49KT 3653 7856 

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 2:00 PM EST, 49 minutes earlier.

Area forecast discussion, Feb 25, 2:00 PM EST, 49 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
200 PM EST Sat Feb 25 2017

.SYNOPSIS...
A strong cold front will push across the region this afternoon and
move offshore by early evening. High pressure will build into the
area tonight and Sunday. A warm front will approach from the south
late Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1020 AM SATURDAY...

Deepening cyclone the Upper Great Lakes will lift north into Ontario
and Quebec, with associated strong mid-upper trough over the OH and
TN Valleys progress eastward into the Mid-Atlantic States today.
Attendant cold front over the mtns this morning will push east
across central NC this afternoon and will move offshore by the
evening.

Temperatures will approach record territory once again, especially
across the south-southeastern tier where it will remain mostly dry.
Highs ranging from mid 70s NW to lower 80s SE. It will be breezy as
well, with sustained winds of 15 to 18 kts, gusting to 25 to 30kts.

With the better dynamics and deeper moisture moving off to the
north, the broken line of showers and thunderstorms currently moving
off the southern Appalachians of Va and NC has significantly weaken
over the past several hours. However, expect a resurgence in
convection over the central-eastern Piedmont and into the northern
Coastal Plain during the early to mid afternoon hours owing to weak
to moderate destabilization(MLCAPE 500-1000 J/Kg)in response to
steep low-level lapse rates and mid-level lapse rates of 7.0 to 7.50
C/Km, left behind by the EML that pushed through the area
overnight/earlier this morning. Impressive 50 to 60kts of
unidirectional shear, coupled with inverted-V sounding profiles and
DCape values of 1000 to 1200 J/Kg from the entrainment of dry air
aloft will make it possible for an isolated severe storm to produce
damaging straight line winds across the northern/northeastern tier,
with even 40 to 50 mph winds possible in the heaviest shower.

Convection should be exiting the area by 00z, strong post-frontal
dry cold air advection Friday evening/night will result in abrupt
clearing and seasonable overnight lows in the lower 30s NW to upper
30s.

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
As of 407 AM SATURDAY...

High pressure will bring dry and seasonable weather Sunday and
Sunday night. Highs Sunday should reach the 55-62 range, with
lows in the 30s. Scattered frost is possible, mainly in rural
and low lying areas.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 200 PM Saturday...

After the brief return to near normal high temperatures on Sunday,
we will have a progressive warmup back into the 70s through midweek
as high pressure moves offshore and southwest flow ensues. Moisture
will be on the rise, as will cloud coverage and the chance of rain
through the midweek period. Showers are expected as early as Monday
night in the west as a weak upper disturbance lifts northeast in
prevailing southwest flow aloft. It's hard to find a really
confident feature that might enhance coverage Tuesday night through
Wednesday but we will be in the warm moist airmass with potential
for any passing weak impulse to kick off spotty showers. Will
maintain generally uniform low chance PoPs across the area pending
later model resolution of these impulses. Temps will be rebounding
on Monday into the 60s...with low to mid 70s on Tuesday and mid to
upper 70s on Wednesday.

A cold front driven by a rather strong shortwave moving into the
Ohio valley will provide a focus for a line of convection Wednesday
night in the west...with the convection moving east rapidly and
offshore by Thursday evening. The convection will be east of central
NC by early afternoon. This timing is not ideal to benefit from
maximized diurnal instability, but strong upper diffluence and the
low level convergence with a 50+ knot h85 jet will be sufficient for
inclusion of at least a modest chance of thunderstorms at this
point. Highs Thursday will be hampered by the onset of cold air
advection fairly early in the day, with western areas topping out in
the upper 50s...while the southeast might see some mid 60s.

Dry weather and a cooler airmass will be in place Friday and
Saturday, with highs both days mostly in the upper 50s to lower 60s.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 1242 PM Saturday...

24 Hour TAF Period:

A cold front an associated broken band of showers and storms that is
approaching the Triad at this time, will cross the area through 00z.
Weak to moderate buoyancy in place across central NC could allow in
an uptick in convection as it moves through the area, with best
coverage expected across the northern terminals. A brief period of
sub-VFR conditions could accompany the stronger convection with
strong wind gust as high as 40 to 45 kts possible.

SWLY winds of 15 to 20 kts with gusts of up 25 to 30 kts will be
frequent ahead of the cold front, with slightly weaker post-frontal
wind gusts from the NW into the early evening. Winds will decrease
to around 7 to 13 mph range between 03 to 06z with VFR dominating
Sunday as cooler high pressure builds over the area.

Outlook: The next chance for sub-VFR conditions will be Mon night,
lasting through Tue night and perhaps into Wed, as southwest flow
brings in low level moisture and an increased risk for showers, as
well low stratus and fog, especially dusk through dawn.

&&

.CLIMATE...

Record highs for February 25:

Greensboro:      81 (1930)

Raleigh:         82 (1930)

Fayetteville:    85 (1930)

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Badgett
NEAR TERM...CBL
SHORT TERM...Badgett
LONG TERM...mlm
AVIATION...CBL
CLIMATE...Badgett
Hazardous weather outlook, Feb 25, 2:36 PM EST, 13 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
236 PM EST Sat Feb 25 2017

NCZ007>011-023>028-261945-
Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham-
Franklin-Nash-Edgecombe-
236 PM EST Sat Feb 25 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Scattered showers and thunderstorms will develop along a cold front
progressing eastward through central North Carolina this afternoon.
A few storms may become severe, with a primary threat of damaging
winds. Dime to quarter size hail will also be possible. The potential
for severe weather will be greatest along and north of Interstate 85
near the Virginia border between 3 pm and 7 pm.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ040>043-076>078-088-089-261945-
Chatham-Wake-Johnston-Wilson-Lee-Harnett-Wayne-Cumberland-Sampson-
236 PM EST Sat Feb 25 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Scattered showers will develop along a cold front progressing
eastward through central North Carolina this afternoon. The heaviest
showers will be capable of producing wind gusts up to 45 mph.
Thunderstorms should be confined to the Virginia border counties
north and northeast of the Triangle.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ021-022-038-039-073>075-083>086-261945-
Forsyth-Guilford-Davidson-Randolph-Stanly-Montgomery-Moore-Anson-
Richmond-Scotland-Hoke-
236 PM EST Sat Feb 25 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

In the wake of a cold frontal passage, winds will shift to the west
or northwest and may gust as high as 30 to 40 mph for several hours late
this afternoon along the Yadkin river in the Western Piedmont.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Vincent

In the hours before

Special weather statement, Feb 25, 1:52 PM EST, 57 minutes before
Special Weather Statement
National Weather Service RALEIGH NC
152 PM EST SAT FEB 25 2017

NCZ022-251915-
Guilford NC-
152 PM EST SAT FEB 25 2017

...An isolated strong thunderstorm will affect portions of central
Guilford County Until 215 PM EST...

At 152 PM EST, Doppler radar was tracking a strong thunderstorm near
High Point, moving east to east northeast at 35 mph.

Wind gusts up to 45 mph will be possible with this storm.

Locations impacted include...
Greensboro, High Point, McLeansville, Gibsonville, Jamestown, Lake
Guilford Mackintosh Marina, Lake Jeanette Marina, Monticello, Oak
Hollow Marina and Lake Townsend Marina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3604 7954 3593 8004 3612 8004 3624 7956
      3624 7953
TIME...MOT...LOC 1852Z 248DEG 29KT 3605 7995

VINCENT
Special weather statement, Feb 25, 2:40 PM EST, 9 minutes before
Special Weather Statement
National Weather Service RALEIGH NC
240 PM EST SAT FEB 25 2017

NCZ007-252015-
Person NC-
240 PM EST SAT FEB 25 2017

...A strong thunderstorm will affect portions of Person County Until
315 PM EST...

At 239 PM EST, Doppler radar was tracking A strong thunderstorm over
Hightowers, or near Prospect Hill, moving east at 45 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Roxboro, Bethel Hill, Bushy Fork, Moriah, Surl, Hyco Lake and Mayo
Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Hyco lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3648 7879 3624 7880 3624 7915 3645 7914
      3652 7880
TIME...MOT...LOC 1939Z 261DEG 40KT 3633 7923

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 1:52 PM ESTSpecial Weather StatementRAHGuilford23 min
Feb 25, 2:40 PM ESTSpecial Weather StatementRAHPerson35 min
Feb 25, 5:27 PM ESTSpecial Weather StatementRAHGranville, Vance, Warren48 min
Feb 25, 6:16 PM ESTSpecial Weather StatementRAHFranklin44 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.